Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 139, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 25, 2021, 12:51 AM CDT for 4 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 12:51 AM CDT (05:51 UTC)
- Expired
- May 25, 2021, 1:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 97 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2330 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted.
959
WUUS54 KLUB 250551
SVRLUB
TXC017-069-279-369-250630-
/O.NEW.KLUB.SV.W.0139.210525T0551Z-210525T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1251 AM CDT Tue May 25 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Bailey County in northwestern Texas...
Southeastern Parmer County in the Panhandle of Texas...
Southwestern Castro County in the Panhandle of Texas...
Northwestern Lamb County in northwestern Texas...
* Until 130 AM CDT.
* At 1250 AM CDT, a severe thunderstorm was located 8 miles east of
Muleshoe, moving north at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Earth and Lazbuddie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3442 10232 3414 10247 3416 10269 3445 10265
TIME...MOT...LOC 0550Z 185DEG 10KT 3423 10258
HAIL...1.50IN
WIND...60MPH
$$
WCI2 follow-up statements
550
WWUS54 KLUB 250609
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
109 AM CDT Tue May 25 2021
TXC017-069-279-369-250630-
/O.CON.KLUB.SV.W.0139.000000T0000Z-210525T0630Z/
Bailey TX-Parmer TX-Castro TX-Lamb TX-
109 AM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN BAILEY...SOUTHEASTERN PARMER...SOUTHWESTERN CASTRO
AND NORTHWESTERN LAMB COUNTIES...
At 108 AM CDT, a severe thunderstorm was located 5 miles west of
Earth, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Earth and Lazbuddie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3418 10245 3422 10268 3445 10265 3442 10232
TIME...MOT...LOC 0608Z 210DEG 10KT 3426 10250
HAIL...1.00IN
WIND...60MPH
$$
WCI039
WWUS54 KLUB 250624
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
124 AM CDT Tue May 25 2021
TXC017-069-279-369-250634-
/O.EXP.KLUB.SV.W.0139.000000T0000Z-210525T0630Z/
Bailey TX-Parmer TX-Castro TX-Lamb TX-
124 AM CDT Tue May 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BAILEY...
SOUTHEASTERN PARMER...SOUTHWESTERN CASTRO AND NORTHWESTERN LAMB
COUNTIES WILL EXPIRE AT 130 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However hail up
to the size of pennies and gusty winds are still possible with this
thunderstorm.
LAT...LON 3418 10245 3422 10268 3445 10265 3442 10232
TIME...MOT...LOC 0624Z 185DEG 10KT 3425 10251
$$
WCIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:33 AM CDT, 18 minutes earlier.
Area forecast discussion, May 25, 12:33 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1233 AM CDT Tue May 25 2021 .AVIATION... Thunderstorms were ongoing at all TAF sites early this Tuesday morning and will persist for another hour or so at KLBB and KPVW before finally moving east. Some rogue lightning may come close to KCDS within the next few hours as well. Later in the morning, low CIGS in MVFR category may return to all TAF sites but it is unclear on whether this will occur or not. Isolated thunderstorms will be possible Tuesday afternoon and evening at all TAF sites again. However, coverage is expected to be much lower than what was seen the previous day so no mention of thunder was made in the TAF for Tuesday afternoon. && PREV DISCUSSION... /issued 241 PM CDT Mon May 24 2021/ SHORT TERM... An active weather period is expected this evening and tonight as thunderstorms, some severe, are projected to impact much of the CWA. Synoptically, the area remains situated between an upper low centered over Saskatchewan and an upper ridge over the Tennessee Valley. Consequently, southwesterly flow is present above 700 mb, with southeasterly low level flow courtesy of a weak lee cyclone to our west and broad surface high pressure to our east over the Deep South. The dryline is currently positioned over eastern NM, with southwesterly surface winds behind it. An impressive reservoir of moisture has built up in the low levels east of the dryline thanks to several days of southeasterly surface flow and persistent moisture advection. West Texas Mesonet observations place surface dewpoints in the low to mid 60s across much of the region this afternoon. 12z PWATs of 1.03" and 0.87" were sampled at MAF and AMA, respectively, this morning, and are expected to increase this afternoon. FWD sampled a PWAT of 1.80" at 12z, indicating the deep moisture present in our vicinity. Analysis of water vapor imagery depicts respectable moisture wrapping around the western edge of the upper ridge, with a shortwave and associated lift visible rotating through the higher terrain of northern Mexico. Skies have cleared along and west of I-27/US-87, and temperatures have already warmed into the low 80s. Forecast soundings for this afternoon depict a very unstable atmosphere, with upwards of 2000 J/kg of CAPE nearly universal in our region. SPC mesoanalysis even shows an area of >3000 J/kg CAPE edging into our southern counties where heating and moisture have been most robust thus far. Another notable feature about this setup is that there is very little convective inhibition present. However, upper level flow remains weak in magnitude overall, with 0-6 km shear barely reaching 25 kt. Nevertheless, given the deep moisture in place combined with the approaching upper level energy, the environment is still highly supportive of severe thunderstorms over the CWA this evening and tonight. Late this afternoon, convection is expected to fire in eastern NM in the vicinity of the dryline where surface convergence magnitudes are largest. These storms may initially be discrete in nature, and given the ample instability, severe hail is possible across the western South Plains and southwest Panhandle late this afternoon. With time, this activity is expected to merge into a more coherent line and propagate eastward, becoming more cold-pool driven as it progresses through the central South Plains late this evening and into the Rolling Plains tonight. The threat for significant damaging wind gusts near 70 mph will exist with these storms, along with heavy rainfall and the potential for flooding given the current moisture levels. Storms will exit the area to the east early Tuesday morning. West Texas will remain under southwesterly flow aloft on Tuesday, with weak embedded impulses transiting overhead. At the surface, the dryline is expected to mix further east, with southeasterly winds and dewpoints in the upper 50s to low 60s persisting east of the dryline. This sets the stage for another day of possible convection and severe weather in the vicinity of the dryline, though the details will be highly dependent on the evolution of the overnight convection. /DWK LONG TERM... Overall things continue to look active through the next week with convective chances possible most days. Convection should be pushing to the east of the FA by early tomorrow evening as upper riding moves overhead. This will be followed by southwesterly flow aloft Wednesday. Some convection is possible Wednesday afternoon and evening as the upper flow remains divergent, but the main limiting factor will be an overall lack of surface forcing as the dryline remains mostly to our west. Despite this some convection will still be possible especially if there are any remnant surface boundaries across the FA. By Thursday a weak front associated with an upper level shortwave moving across the northern CONUS will approach the region by likely not make it (mostly) through. The front will likely aid in developing convection across the region by Thursday evening. Another spot for convective development Thursday will be a dryline across the western half of the FA. Models begin to diverge with the upper pattern by Friday with the GFS keeping things mostly quiet under an upper ridge and with the ECMWF keeping mostly zonal flow with some embedded shortwaves producing convection. By Saturday both models have an upper ridge over the region with dryline convection pushing through Saturday evening/night. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, May 24, 11:16 AM CDT, 13 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1116 AM CDT Mon May 24 2021 TXZ021>044-251630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1116 AM CDT Mon May 24 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Widespread thunderstorms are expected to develop late this afternoon across the western South Plains and southwest Texas Panhandle. These storms will then move eastward, affecting the central and eastern South Plains and Rolling Plains this evening and tonight. This afternoon, storms may be severe with hail up to ping pong ball size and wind gusts to 65 mph. Later tonight, storms may also be severe with hail up to one inch in diameter and wind gusts to 70 mph. Heavy rainfall is likely and will likely lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. From Tuesday through Sunday, thunderstorms will be possible every afternoon and evening. These storms may be severe, with heavy rain and flooding also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon through tonight.
In the hours before
Special weather statement, May 24, 10:55 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1055 PM CDT Mon May 24 2021
TXZ025-031-032-035>038-041>044-250445-
Dickens TX-Motley TX-Hall TX-Kent TX-King TX-Crosby TX-Cottle TX-
Lynn TX-Stonewall TX-Lubbock TX-Garza TX-
1055 PM CDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KENT...SOUTHEASTERN
LUBBOCK...NORTHEASTERN LYNN...DICKENS...GARZA...WESTERN KING...
CROSBY...COTTLE...EASTERN MOTLEY...SOUTHEASTERN HALL AND NORTHWESTERN
STONEWALL COUNTIES UNTIL 1145 PM CDT...
At 1055 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Northfield to 11 miles west of
Paducah to 4 miles southwest of Dumont to 5 miles south of Dickens to
6 miles southwest of Slaton. Movement was southeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Slaton, Post, Crosbyton, Spur, Paducah, Dickens, Guthrie, White
River Lake, Ralls, Ransom Canyon, Kalgary, Girard, Grassland, Cee
Vee, Grow, Northfield, Delwin, Chalk and Afton.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of and northwestern Texas.
LAT...LON 3352 10187 3363 10155 3380 10106 3394 10078
3412 10070 3447 10066 3434 10042 3431 10042
3431 10036 3421 10016 3382 10016 3353 10027
3333 10051 3304 10159
TIME...MOT...LOC 0355Z 309DEG 18KT 3430 10050 3404 10050 3377 10059
3354 10083 3337 10173
WCILocal storm report, May 24, 10:55 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1055 PM CDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 6 NW WHITE RIVER LAKE 33.53N 101.17W
05/24/2021 M61 MPH CROSBY TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB2100343
MCONDERSpecial weather statement, May 24, 11:38 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Lubbock TX 1138 PM CDT Mon May 24 2021 TXZ034-035-250515- Hockley TX-Lubbock TX- 1138 PM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LUBBOCK AND SOUTHEASTERN HOCKLEY COUNTIES UNTIL 1215 AM CDT... At 1137 PM CDT, Doppler radar was tracking a strong thunderstorm over Reese Center, or 7 miles west of Lubbock, moving northeast at 30 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lubbock, Wolfforth, Shallowater, Idalou, Ransom Canyon, Lubbock International Airport, Reese Center, New Deal, Smyer, and Buffalo Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lubbock Texas. && LAT...LON 3345 10219 3363 10224 3382 10161 3354 10160 TIME...MOT...LOC 0437Z 241DEG 27KT 3359 10201 SINCAVAGE
Local storm report, May 24, 11:39 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1139 PM CDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND GST REESE CENTER 33.61N 102.05W
05/24/2021 M64 MPH LUBBOCK TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2100344
KENDRICKLocal storm report, May 25, 12:07 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1207 AM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM HAIL 1 SW LUBBOCK 33.56N 101.88W
05/25/2021 M1.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB2100345
KENDRICKLocal storm report, May 25, 12:34 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1234 AM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD 2 N DOWNTOWN LUBBOCK 33.62N 101.84W
05/25/2021 LUBBOCK TX LAW ENFORCEMENT
MULTIPLE STRANDED VEHICLES NEAR NORTH LOOP AND I-27 DUE
TO FLOODING.
&&
EVENT NUMBER LUB2100346
KENDRICKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 62 min |
| May 24, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 45 min |
| May 24, 7:40 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Lubbock, Swisher | 110 min |
| May 24, 8:42 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 63 min |
| May 24, 8:53 PM CDT | Special Weather Statement | LUB | Lubbock | 52 min |
| May 24, 9:09 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 42 min |
| May 24, 9:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 55 min |
| May 24, 9:38 PM CDT | Areal Flood Advisory | LUB | Hale, Lubbock | 82 min |
| May 24, 10:01 PM CDT | Special Weather Statement | LUB | Lubbock | 29 min |
| May 24, 10:03 PM CDT | Special Weather Statement | LUB | Floyd, Hall, Motley | 27 min |
| May 24, 10:12 PM CDT | Special Weather Statement | LUB | Crosby, Dickens | 18 min |
| May 24, 10:21 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 114 min |
| May 24, 10:26 PM CDT | Special Weather Statement | LUB | Crosby, Dickens, Motley | 34 min |
| May 24, 10:55 PM CDT | Special Weather Statement | LUB | Cottle, Crosby, Dickens, Garza, King | 50 min |
| May 24, 10:58 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock | 3 hr |
| May 24, 11:38 PM CDT | Special Weather Statement | LUB | Lubbock | 37 min |
| May 24, 11:56 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Dickens, Hall, King, Motley | 109 min |
| May 25, 12:26 AM CDT | Flash Flood Warning | LUB | Lubbock | 94 min |
| May 25, 3:10 AM CDT | Areal Flood Warning | LUB | Lubbock | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.